Addiction Survivors

Notices

Reply
Unread 02-16-2016, 03:55 PM   #1
lookingahead
Junior Member
 
Posts: 1
Default

Congrats for getting off of this. I'm currently in the process. My doc prescribed me butrans patch 5mcg and it's my 3rd day on it. she said because of the low dose of subs I was on (about 1mg a day) I would not even notice them step down. Unfortunately, that has not been the case. The first 2 days were hell...there I am at work...suddenly realizing I'm going into withdraw's and have to make it through the day. Today is better, but I'm worried about work tomorrow. I work 6 days a week and I asked my doc if I should take off a couple weeks and she said I didn't need to. I wish I didn't listen. I have paid vacation that I can put in 2 weeks advanced. However, here I am now. I called the doc and left messages. I don't want to give up on my detox, but I cannot be less than 100% with the work that I do. I don't want to start all over, but will it get better tomorrow? Any input or experiences would be greatly appreciated. First time on one of these forums, and they seem to be really helpful to people.
lookingahead is offline   Reply With Quote
Unread 02-17-2016, 05:11 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi lookingahead, I moved your post to a new thread for better visibility.

I've never heard of anyone doing a Butrans patch taper off, so I'm not sure what to say. Hopefully since you felt like crap the first 2 days but felt better yesterday that you will feel better today. Maybe it was a little adjustment period for your body. Did she explain why she did the taper this way? I guess I don't understand her reasoning going from 1000mcg (1mg) to a 5mcg patch. Maybe because the patch is a steady flow of bupe and will make up for it in the long run? In any event, if you're not happy with how it's working, tell her you want to try something different. There are patches with more bupe or that you'd prefer 2mg film or strips and you can taper down from the 1mg like others here have, slowly and steadily.
https://www.butrans.com/hcpportal/f?...NT_HOME:0:::::

I'm really hoping that this will work though and your body just needed a couple of days to adjust to the new mode of administration of the bupe. But there's no reason to be miserable while going through the tapering process.

Fingers crossed! Let us know how you're doing.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (02-17-2016)
Unread 02-25-2016, 01:17 PM   #3
Wrl78
Junior Member
 
Posts: 27
Default

Hi guys,
I have never heard of this. Lookingahead, do the patches that your talking about help ease any of the detox side affects? Or at least relieve some of the intense-ness of it all. I am gonna do some research on it. Thanks for sharing, and good luck! Please keep me/us posted.
Wrl78 is offline   Reply With Quote
Unread 02-26-2016, 05:28 AM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Quote:
Originally Posted by Wrl78 View Post
Hi guys,
I have never heard of this. Lookingahead, do the patches that your talking about help ease any of the detox side affects? Or at least relieve some of the intense-ness of it all. I am gonna do some research on it. Thanks for sharing, and good luck! Please keep me/us posted.
Hi Wrl78, the Butrans patches are buprenorphine patches - FDA indicated for pain, not addiction treatement. The dosage is smaller, but since it's on the skin, it's a constant stream of bupe into the system. It will be quite interesting to see how tapering with those works.

Hopefully we'll get an update soon.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 03-29-2016, 09:01 PM   #5
Wrl78
Junior Member
 
Posts: 27
Default

I'm curious for an update to. I did a little research and it shows mixed results. Hope it goes good!
Wrl78 is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 07:59 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors